Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 152, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 24, 2019, 9:11 PM EDT for 5 counties in West Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2019, 9:11 PM EDT (01:11 UTC)
- Expired
- Jun 24, 2019, 10:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barbour County, WV, Pocahontas County, WV, Randolph County, WV, Taylor County, WV, Upshur County, WV
The radar
The Pittsburgh radar (KPBZ), 179 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
117
WUUS51 KRLX 250111
SVRRLX
WVC001-075-083-091-097-250215-
/O.NEW.KRLX.SV.W.0152.190625T0111Z-190625T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
911 PM EDT Mon Jun 24 2019
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Randolph County in northeastern West Virginia...
Northeastern Pocahontas County in northeastern West Virginia...
Taylor County in northern West Virginia...
Northeastern Upshur County in northeastern West Virginia...
Barbour County in northeastern West Virginia...
* Until 1015 PM EDT.
* At 911 PM EDT, severe thunderstorms were located along a line
extending from near Philippi to Mill Creek to 9 miles northwest of
Cass Scenic Railroad to Snowshoe, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Elkins, Grafton, Philippi, Marlinton, Cass Scenic Railroad, Audra
State Park, Greenbank, Belington, Mill Creek, Snowshoe, Dailey,
Mingo, Beverly, Junior, Flemington, Durbin, Womelsdorf (Coalton),
Huttonsville, Montrose and Harman.
This includes Route 33 between mile markers 31 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3878 7951 3867 7962 3840 7972 3824 8016
3848 8014 3869 8004 3927 8018 3940 8005
3945 7993 3943 7989 3930 7989 3923 7981
3913 7984 3908 7978 3904 7978 3896 7935
TIME...MOT...LOC 0111Z 240DEG 35KT 3913 7994 3875 7997 3857 8002 3839
8001
HAIL...<.75IN
WIND...60MPH
$$
JZ3 follow-up statements
739
WWUS51 KRLX 250151
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
951 PM EDT Mon Jun 24 2019
WVC097-250201-
/O.CAN.KRLX.SV.W.0152.000000T0000Z-190625T0215Z/
Upshur WV-
951 PM EDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UPSHUR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3867 7962 3840 7972
3844 7979 3927 8018 3939 8006 3945 7993
3943 7989 3930 7989 3923 7981 3913 7984
3908 7978 3904 7978 3897 7951 3896 7935
TIME...MOT...LOC 0151Z 240DEG 35KT 3932 7952 3894 7955 3876 7960 3858
7959
$$
WVC001-075-083-091-250215-
/O.CON.KRLX.SV.W.0152.000000T0000Z-190625T0215Z/
Randolph WV-Pocahontas WV-Taylor WV-Barbour WV-
951 PM EDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN RANDOLPH...NORTHEASTERN POCAHONTAS...TAYLOR AND
BARBOUR COUNTIES...
At 951 PM EDT, severe thunderstorms were located along a line
extending from 8 miles east of Rowlesburg to 10 miles southeast of
Hendricks to 16 miles east of Dailey to 11 miles north of Monterey,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Elkins, Grafton, Philippi, Audra State Park, Belington, Dailey,
Beverly, Junior, Flemington, Durbin, Womelsdorf (Coalton), Montrose,
Harman, Cheat Bridge, Dryfork, Knottsville, Glady, Boyer, Bowden and
Tygart Lake State Park.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3867 7962 3840 7972
3844 7979 3927 8018 3939 8006 3945 7993
3943 7989 3930 7989 3923 7981 3913 7984
3908 7978 3904 7978 3897 7951 3896 7935
TIME...MOT...LOC 0151Z 240DEG 35KT 3932 7952 3894 7955 3876 7960 3858
7959
HAIL...<.75IN
WIND...60MPH
$$
JZ792
WWUS51 KRLX 250205
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
1005 PM EDT Mon Jun 24 2019
WVC075-250214-
/O.CAN.KRLX.SV.W.0152.000000T0000Z-190625T0215Z/
Pocahontas WV-
1005 PM EDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POCAHONTAS COUNTY
IS CANCELLED...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3877 7973 3901 8000
3927 8018 3939 8006 3945 7993 3943 7989
3930 7989 3923 7981 3913 7984 3908 7978
3904 7978 3897 7951 3896 7935
TIME...MOT...LOC 0204Z 240DEG 35KT 3938 7938 3900 7941 3882 7946 3864
7945
$$
WVC001-083-091-250215-
/O.CON.KRLX.SV.W.0152.000000T0000Z-190625T0215Z/
Randolph WV-Taylor WV-Barbour WV-
1005 PM EDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN RANDOLPH...TAYLOR AND BARBOUR COUNTIES...
At 1004 PM EDT, severe thunderstorms were located along a line
extending from Loch Lynn Heights to 9 miles south of Davis to 10
miles west of Upper Tract to 6 miles west of Franklin, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Elkins, Grafton, Philippi, Belington, Beverly, Junior, Flemington,
Montrose, Harman, Moatsville, Rosemont, Dryfork, Knottsville, Glady,
Nestorville, Bowden, Tygart Lake State Park, Kerens, Thornton and
Galloway.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3877 7973 3901 8000
3927 8018 3939 8006 3945 7993 3943 7989
3930 7989 3923 7981 3913 7984 3908 7978
3904 7978 3897 7951 3896 7935
TIME...MOT...LOC 0204Z 240DEG 35KT 3938 7938 3900 7941 3882 7946 3864
7945
HAIL...<.75IN
WIND...60MPH
$$
JZ677
WWUS51 KRLX 250211
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
1011 PM EDT Mon Jun 24 2019
WVC001-083-091-250220-
/O.EXP.KRLX.SV.W.0152.000000T0000Z-190625T0215Z/
Randolph WV-Taylor WV-Barbour WV-
1011 PM EDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH...TAYLOR
AND BARBOUR COUNTIES WILL EXPIRE AT 1015 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3877 7973 3901 8000
3927 8018 3939 8006 3945 7993 3943 7989
3930 7989 3923 7981 3913 7984 3908 7978
3904 7978 3897 7951 3896 7935
TIME...MOT...LOC 0210Z 240DEG 35KT 3939 7936 3901 7939 3883 7944 3865
7943
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:06 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 24, 8:06 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 806 PM EDT Mon Jun 24 2019 .SYNOPSIS... A warm front will bring summer-like weather for much of the week. Several disturbances will result in unsettled weather early in the workweek. Summer-time heat and humidity for late week. && .NEAR TERM /THROUGH TUESDAY/... As of 1253 PM Monday... Upper low/trough evident on satellite imagery this morning across the Upper Midwest/Great Lakes region will slowly drift eastward today, along with a remnant mcv currently on satellite across central KY. This upper trough will take on a negative tilt across the area as it does so, with the potential for severe thunderstorms developing this afternoon. Strengthening low level jet in response will aid in increased moisture transport to the area, with PW values progged to climb near to 2 inches. At the surface, low pressure moving across the Great Lakes will sweep a cold front through the region late tonight. SPC mesoscale analysis indicates strong cape has developed across the region, generally on the order of 2000-2500 J/KG. Damaging winds will be the primary threat today with any convection that develops, and spc has placed the entire CWA in an enhanced risk, with damaging winds the primary threat, although tornadoes cannot be ruled out either. Convection will generally move off to the east later tonight, with a few lingering showers/isold thunderstorm potential lingering in association with the cold front, although atmosphere should generally be well worked over by late tonight. Cloud cover may linger across much of the area to start Tuesday, but should see it scatter out by mid to late morning, with warm but sunny conditions taking hold. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... As of 233 PM Monday... Sfc high pressure axis should be in control across the region resulting in dry weather into Wednesday. However, another cold front will approach the region by late Wednesday and then become stationary to our north through Thursday. As a result, have low chance of showers and storms across our northern counties Wednesday afternoon and Wednesday evening. Above normal temperatures are anticipated. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 233 PM Monday... At the surface, high pressure should remain in control into Saturday. However, models suggest a mid-level shortwave will dig southeast resulting in nwly mid-level flow across the region by Saturday morning. Shower and thunderstorm chances should begin to increase Friday afternoon with better chances over the weekend. Would think the showers and storms could be diurnal in nature on Saturday. However, shortwaves passing through the nw flow could result in precipitation chances at about any time. There may be a cold front that pushes south across the region On Sunday with weak high pressure building into the area by Monday. Went with a blend of temperature guidance resulting in above normal values Friday and Saturday. Temperatures could be a little cooler Sunday and Monday. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 755 PM Monday... Showers and thunderstorms will continue to push eastward this evening, causing restrictions. A cold front will push through overnight. Some MVFR clouds could form late tonight, especially in eastern WV. Any stratus that does form will lift into a VFR cumulus deck by Tuesday afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of convection and associated restrictions this evening may vary. Development and duration of MVFR cigs overnight may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 06/25/19 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H M H H H H M M M HTS CONSISTENCY M H M H H H H H H H H H BKW CONSISTENCY H H M M M H H H H H H H EKN CONSISTENCY H H M M H H L L M M M M PKB CONSISTENCY H M L M M H H H H M M M CKB CONSISTENCY H H H M H H H H H H H H AFTER 00Z WEDNESDAY... IFR with late night/morning river valley fog possible around mid week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/MEK NEAR TERM...SL SHORT TERM...JSH LONG TERM...JSH AVIATION...RPY/SL
Hazardous weather outlook, Jun 24, 1:52 PM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 152 PM EDT Mon Jun 24 2019 WVZ032-039-040-523>526-251800- Taylor-Upshur-Barbour-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 152 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Storms this afternoon and evening will likely produce strong, gusty winds with scattered damaging wind gusts possible. Threats for large hail and tornadoes are lower, though non-zero. Torrential rainfall will also occur with these storms, which may lead to isolated flash flooding in particularly vulnerable areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033-034-515>522-251800- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- 152 PM EDT Mon Jun 24 2019 ...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Storms this afternoon and evening will likely produce strong, gusty winds with scattered damaging wind gusts possible. Threats for large hail and tornadoes are lower, though non-zero. Torrential rainfall will also occur with these storms, which may lead to isolated flash flooding in particularly vulnerable areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 24, 7:51 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG KERMIT 37.84N 82.41W
06/24/2019 MINGO WV 911 CALL CENTER
TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RLX1901775
AMLLocal storm report, Jun 24, 7:52 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG DINGESS 37.87N 82.17W
06/24/2019 MINGO WV 911 CALL CENTER
TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1901776
AMLLocal storm report, Jun 24, 8:01 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG STONECOAL 37.88N 82.42W
06/24/2019 WAYNE WV 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN REPORTED BY WAYNE
911. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1901777
AMLLocal storm report, Jun 24, 9:02 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG IVYDALE 38.54N 81.03W
06/24/2019 CLAY WV 911 CALL CENTER
911 REPORTS MULTIPLE TREES DOWN AND POWER LINES DOWN
THROUGHOUT THE AREA. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1901778
AMLLocal storm report, Jun 24, 9:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG BOMONT 38.45N 81.23W
06/24/2019 CLAY WV 911 CALL CENTER
911 REPORTS MULTIPLE TREES DOWN. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER RLX1901779
AMLLocal storm report, Jun 24, 9:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 1 NW GASSAWAY 38.68N 80.78W
06/24/2019 BRAXTON WV 911 CALL CENTER
911 REPORTS TWO TREES DOWN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1901780
AMLNearby
Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.